MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
A flexor shuttle tibial guiding sheath was used in a carotid intervention in the right groin via contralateral approach.It was reported that during removal of the sheath, the tip broke inside of the patient.A dilator was not inserted into the sheath prior to removal.The patient was taken to the operating room to remove the tip of the device.The tip was removed successfully.According to the initial reporter, the patient did not experience any other adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.A flexor shuttle tibial guiding sheath was returned for investigation.The sheath tubing was separated at the distal end and exposed coil was exiting the separation site.The exposed coil is 2.3cm in length.Accordion damage is noted a 61.5cm from the proximal hub and is 10.6cm in length.The distal separated section of tubing was not returned.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.A dilator was not inserted into the sheath prior to removal.Per the ifu, ¿withdraw the sheath and dilator as a unit.¿ ¿before withdrawing the sheath through tortuous anatomy, insert the introducer dilator to avoid possible breakage.¿ based on the information provided, examination of the returned product, and the results of our investigation; the root cause has been determined to be related to user technique during removal of the sheath from the body.The ifu, instructs the user to remove the sheath and dilator as a unit as dilators are stiff, thick-walled catheters, with a long tapered end they provide support to the flexible sheath during removal.The appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR SHUTTLE TIBIAL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6886013
Report Number1820334-2017-03204
Device Sequence Number13655398
Product Code DYB
UDI-Device Identifier00827002132641
UDI-Public(01)00827002132641(17)191006(10)7337493
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKSAW-6.0-38-90-RB-SHTL-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/20/2017
Supplement Date Received by Manufacturer11/17/2017
Initial Report FDA Received Date09/22/2017
Supplement Report FDA Received Date11/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR